Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

MTX and itching

lynnootlynnoot Posts: 52
edited 31. Oct 2014, 11:22 in Living with Arthritis archive
Hi there

I just wondered if anyone else has experienced itching whilst taking Methotrexate? The itching is so bad, all over, not just in one place and moves around all the time. One minute it can be my ear, then my leg, and then my tummy. There's nothing to show for it, so putting on cream would be no good.

This is the 3rd time I've been on MTX, in the past it has affected my liver, so my next blood test is next week. I know itching can be a sign of liver problems, so I hope it's not that.

Any ideas would be welcome.

Comments

  • stickywicketstickywicket Posts: 25,998 ✭✭✭
    edited 30. Nov -1, 00:00
    You are right that itching can be a sign of liver problems. There doesn't have to be a rash. My little blue methotrexate book says I must tell my doc immediately if I have, among other things, 'yellowing of the skin or generalised itching'. I wouldn't, personally, wait until the next blood test. I'd be ringing my rheumatology helpline now.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • Boomer13Boomer13 Posts: 1,931
    edited 30. Nov -1, 00:00
    I had some of the migrating itching you describe when I started MTX. It stopped after a month or so. I thought liver issue at the time but my bloodwork was fine at that time. Good luck, I hope it settles down for you.
Sign In or Register to comment.